A 44-year-old female asked:
Are my nightmares being caused by my depression and us there anything i can do to stop them?
1 doctor answer • 4 doctors weighed in
Psychiatry 25 years experience
Nightmares can: occur with depression. See that you also have high blood pressure. Consider discussing prazosin/ minipress with your physician. It has been used off-label to help with nightmares and sleep. Take care.
3.6k viewsReviewed >2 years ago
A 34-year-old member asked:
Is there anything I can do to stop having terrible nightmares?
3 doctor answers • 14 doctors weighed in
Psychiatry 12 years experience
Medication Option: I hope that you get psychologically minded options offered here as well, but i did want to offer that there is a medication, originally developed as a treatment for high blood pressure, which has been shown in multiple studies to reduce nightmares in people with post-traumatic stress disorder. A psychiatrist could evaluate your situation and determine if this option is appropriate for you.
6.2k viewsReviewed >2 years ago
A 31-year-old member asked:
What causes nightmares and what can I do to stop them from occuring?
1 doctor answer • 1 doctor weighed in
Child Psychiatry 44 years experience
Many factors: Nightmares are both common & normal. We seem to notice & recall unpleasant dreams much more than pleasant ones. They may arise from fear, stress, pain, discomfort, etc, but they don't necessarily represent real life psych dysfunction. Good, deep, regular sleep is your best protection-& that's a huge topic in itself. How you end your day, & how you live your day, are big factors too.
5.5k viewsAnswered >2 years ago
Last updated Oct 21, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.